cold chills and copaxone

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 8/28/2007 5:42 PM (GMT -7)   
Hi!  It happened again today.  about one hour after my injection, I experienced cold chills, shaking, and a slightly elevated temp.  This is the 3rd time in 9 weeks.  This lasts about 2 hours.  The first time it happened I had an IPIR (shortness of breath, flushing, lower back pain).  The last 2 times I just expereinced the cold chills...  SS's told me that it was still considered an IPIR the last time.  The nurse today said that 4% of those in the study experienced cold chills and I should call my neuro, not inject again until I talked to them... she did not say this was considered an IPIR.  I am getting really frustrated.  I continue to have large welts and lumps with every injection.  I don't know that switching to an interferon is an option since I experienced flushing  several times when I was on betaseron when I increased the dose to 50%.
 
Has anyone else experienced cold chills with copaxone?
Barb/mystery reader
Diagnosed April 2007


littlechina
Regular Member


Date Joined Jan 2007
Total Posts : 97
   Posted 8/29/2007 8:26 AM (GMT -7)   
Hi Barb,
I've been on Copaxone for 7 months now and I have to say that I have not experienced the chills. I have, however, had the chills (to the point of shivering) during flare ups...although based on your description it sounds like these are more likely injection related. Have you talked to your neuro about this? Did she have any kind of insight or suggestions?

I can understand why you are frustrated with this! How long have you been taking the Copaxone anyway? The first few months were frustrating for me as well. It took me that long to adjust and to figure out what works best for me. Honestly, I feel that there will never be any reaction-free injections. But what I had to figure out is what I can do and what I can live with.

I had a huge problem with welts and lumps too. I got some help from my neuro, who got me in touch with a different copaxone nurse (because I guarantee you every single nurse will tell you something different!). The advice I got from this particular nurse was something that I was finally able to use, and her tips and tricks have helped. I inject deeper now than I used to (with the autoject) and ice for 10 minutes afterwards. This does make for a bit more pain with injection (sometimes quite a bit more) but its tolerable and it usually subsides pretty quickly. It has solved my problems with the welts and lumps, though, and for me a little extra pain in the beginning is worth the trade off. I still get bumps, but they are tiny. I can live with that.

Don't give up! Talk to your neuro. Talk to a different copaxone nurse (the one I talked to was not a shared solutions nurse....she was a local nurse who was copaxone trained. I was able to talk to her face to face, which made a huge difference than over the phone!).

Good luck and keep us posted! Remember, I'm pullin' for ya....we're all in this together.

mystery reader
Regular Member


Date Joined Jun 2007
Total Posts : 257
   Posted 8/29/2007 9:20 AM (GMT -7)   
I have been on copaxone for 9 weeks.  Have not heard back from the neuro yet about the cold chills.  I have been using a 10 on my stomach and a 7 to a 8 everywhere else.  I did try a 10 at some point on my arms and legs, but it did not seem to make a difference.  I get these welts with every shot. I have also tried premedicating with claritin but it does not seem to really help.  I guess I will try putting my injector on a 10 for all of my shots and will use the ice for a longer period of time.  I have only been using it for about 2to 3 minutes.  Thanks for the advice.
Barb/mystery reader
Diagnosed April 2007


velvetsmoke
New Member


Date Joined Oct 2015
Total Posts : 2
   Posted 10/31/2015 10:12 AM (GMT -7)   
I have been taking Copaxone for 6 years now. I was originally doing the 20mg 7 days a week, then I got lazy - knowing that the 40mg was available I actually just did a double shot every 2 days, still alternating injection sites. Eventually I got the 40mg and do the shots 3 times a week like prescribed.

I have had the flushing and tight chest now 3 times total. It seems to be random, but perhaps is linked to when I get more in a vein than in the fat under the skin.

Yesterday I did my left arm and had the worst reaction to date. I immediately had a "wave" of pins and needles move from my scalp to the back of my head and ears to my upper back and chest. Then I had the flushing and tight chest. 30 to 40 minutes later I started feeling achy in my groin and then my feet and hands and wrists. Then I got real cold and started chattering. Seeing others online like this forum I figured I would state that my cold chills also lasted about 2 hours. I took a hot bath and felt better, but needed to stay in the water. confused confused confused

Regarding the welts, my welts were horrible but really subsided after 4 to 6 months, and to this day simply do not inject in my legs ever. I just rotate from right arm, left arm, left hip, left stomach, right stomach, right hip and right arm.

ozarker
Regular Member


Date Joined Nov 2013
Total Posts : 88
   Posted 11/3/2015 7:32 AM (GMT -7)   
I took Copaxone for 12 years and suddenly started with the weird side effects. I'd lay on the couch curled up, shivering and clacking my teeth together. Then the fevers started. So... my neuro took me off the meds and did not recommend any others.

She claimed my MS had "burned itself out". No one has been able to understand that statement or verify anything like it. So I am off meds and too old to get in on the promising new ones that are being tested right now.

I am not secondary progressive, lots of pain, fatigue and a slow decline. I don't know what it is about Copaxone, but it seems to have some odd side effects for some of us.

bethr
New Member


Date Joined Dec 2014
Total Posts : 7
   Posted 11/21/2015 7:10 PM (GMT -7)   
I injected my copaxone yesterday, and I'm having cold chills this evening. Then later, I will probably get really hot, as I do in the middle of the night, every night.....

bethr
New Member


Date Joined Dec 2014
Total Posts : 7
   Posted 11/21/2015 7:12 PM (GMT -7)   
I also get itchy feet and hands. Is that the MS, or copaxone???
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 12:05 PM (GMT -7)
There are a total of 2,906,162 posts in 318,925 threads.
View Active Threads


Who's Online
This forum has 158266 registered members. Please welcome our newest member, GeorgeCastanza.
302 Guest(s), 7 Registered Member(s) are currently online.  Details
farmer boy, Rick1310, Aset28, Maverick6981, Mark FW, RobLee, Szabo246